MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Thrombosis (2100); Blood Loss (2597)
Date of Event 02/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since two devices were involved in this case mfr report # 3004478276-2017-00059 will report the mitroflow valsalva conduit device while this report is for the mitroflow crown valve.
 
Event or Problem Description
It was reported to the manufacturer that there was thrombosis with in the conduit/valve post operatively.The patient was having an aortic root replacement.The patient returned from initial operation and had some problems with bleeding.The patient settled with products.A few hours later the patient had a sudden drop in blood pressure not responsive to initial attempts to restore pressure and then proceeded to have a pea arrest.Chest was opened and placed on bypass.Due to his ecg changes the surgeon decided to open the ascending aorta and inspect the coronary buttons.He found a large clot in the left main stem orifice which he evacuated.The aorta was closed and an intra-aortic balloon pump was inserted and inotropic support was recommenced.He steadily improved and he was anticoagulated to prevent further clot formation.No devices were explanted.
 
Additional Manufacturer Narrative
The partial manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # cna25, s/n # (b)(4), were pulled and reviewed by quality control at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a cna25 mitroflow aortic pericardial heart valve at the time of manufacture and release.A function test video was reviewed to qualitatively evaluation valve function in 4 phases: closed, opening, open and closing.The video showed synchronous opening and closing with smooth, continuous motion and no leaflet fluttering.The valve meets all function test criteria observable on video for a size 25 model cn.As the device was not explanted, no further investigation can be performed at this time and the root cause of the event cannot be determined.However, based on the analyses performed, no device failure is evident.Please note as per the warnings and precautions: "clinical experience described in the medical literature suggests that juvenile patients or patients who are undergoing chronic hemodialysis, who have parathyroid disease or impaired calcium metabolism, or who are 55 years of age or less may experience accelerated calcification of bioprosthetic heart valves." this device was implanted in a patient less than 55 years, and is therefore an off-label use.Device not explanted.

Brand Name
MITROFLOW AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key6492348
Report Number3004478276-2017-00060
Device Sequence Number10984045
Product Code LWR
UDI-Device Identifier00896208000535
UDI-Public(01)00896208000535(240)CNA25(17)211031
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2021
Device Model NumberCNA
Device Catalogue NumberCNA25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date04/13/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR